MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION EVOLUT PRO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number EVOLUTPRO-23-US
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 05/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the product was discarded by the customer, therefore no product analysis can be performed.Conclusion: without return of the product, no definitive conclusions could be drawn regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of a transcatheter bioprosthetic valve, into a pre-existing aortic root bioprosthesis, when at 80% deployment, it was determined to be too deep.The valve was recaptured and deployed to 80% a second time, but dislodged and was recaptured.The valve was deployed a third time, but during release, a paddle was still attached to the catheter.Attempts were made to free the paddle by pulling the wire back and twisting the catheter away from the paddle with neutral pressure.The paddle released with a gentle push forward and it was noted that the valve dislodged into the ventricle and interfered with the anterior mitral valve leaflet, which caused moderate to severe mitral regurgitation (mr).An attempt was made to snare the valve into a higher position, which improved mr to mild.A balloon was used in attempt to pull the valve into a more proximal position, without success.It was decided to end the procedure.It was reported that both the sino-tubular junction and aorta were narrow, which might have contributed to the difficulty positioning and releasing the valve.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
Product analysis: the device remains implanted, therefore no product analysis can be performed.Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Potential factors that can influence dislodgement include tension applied on the delivery catheter system (dcs) during positioning, calcification levels and compliance of the native anatomy, and user technique.It was reported that both the sino-tubular junction and aorta were narrow, which are factors that most likely caused or contributed to the dislodgement and the difficulty positioning.Mitral regurgitation post aortic transcatheter implant can potentially be caused by patient anatomical and procedural factors, where the implant depth may cause impingement to the mitral valve/apparatus potentially leading to a compromised mitral valve function.In this case, after the valve dislodgement it might end up in a suboptimal position leading to the mr, as it was reported.However, with the limited information and no images to review, medtronic is unable to conclusively determine the cause for this report.Mitral valve regurgitation or injury is a known potential adverse effect per the device instructions for use (ifu).The ifu warns the user against using a snare to reposition a deployed valve as follows, "once deployment is complete, repositioning of the bioprosthesis (for example, use of a snare and/or forceps) is not recommended.Repositioning of a deployed valve may cause aortic root damage, coronary artery damage, myocardial damage, vascular complications, prosthetic valve dysfunction (including device malposition), embolization, stroke, and/or emergent surgery." there is no information to suggest a device quality deficiency that may have caused or contributed to this event.Updated data: h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVOLUT PRO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7544944
Report Number2025587-2018-01317
Device Sequence Number1318165
Product Code NPT
UDI-Device Identifier00643169954434
UDI-Public00643169954434
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2019
Device Model NumberEVOLUTPRO-23-US
Device Catalogue NumberEVOLUTPRO-23-US
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight65